Alert archive / Oklahoma / Wind Chill Warnings in 2014

Wind Chill Warning 1, NWS Amarillo, TX

February 4, 2014Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind chill warning at Feb 4, 2014, 3:49 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 4, 2014, 10:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2014, 3:49 PM CST (21:49 UTC)
In effect from
Feb 4, 2014, 10:00 PM CST
Expired
Feb 5, 2014, 12:00 PM CST
In force
14 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS44 KAMA 042149
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CST TUE FEB 4 2014

OKZ001>003-050500-
/O.NEW.KAMA.WC.W.0001.140205T0400Z-140205T1800Z/
CIMARRON-TEXAS-BEAVER-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN
349 PM CST TUE FEB 4 2014

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST WEDNESDAY FOR THE OKLAHOMA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
WARNING FOR THE OKLAHOMA PANHANDLE...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO NOON CST WEDNESDAY.

* EVENT...AN ARCTIC COLD FRONT WILL MOVE THROUGH THE OKLAHOMA
  PANHANDLE THIS EVENING AND DROP OVERNIGHT LOWS INTO THE SINGLE
  DIGITS. THESE COLD TEMPERATURES AND BREEZY 10 TO 20 MPH NORTH WINDS
  WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 15 BELOW TO 20 BELOW
  ZERO RANGE.

* TIMING...WIND CHILLS WILL DROP TO 5 BELOW ZERO BY 8 PM TONIGHT
  BEFORE DROPPING TO 15 BELOW ZERO BY 4 AM WEDNESDAY. WIND CHILL
  VALUES ARE EXPECTED TO RISE ABOVE 15 BELOW ZERO BY NOON WEDNESDAY.

* IMPACTS...THESE LOW WIND CHILL VALUES WILL LEAD TO FROST BITE AND
  HYPOTHERMIA IN AS LITTLE A 30 MINUTES IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TXZ001>020-050500-
/O.NEW.KAMA.WC.Y.0002.140205T0400Z-140205T1800Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY...
CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...
CANYON...CLAUDE...CLARENDON...WELLINGTON
349 PM CST TUE FEB 4 2014

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST WEDNESDAY FOR THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY FOR THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO NOON CST WEDNESDAY.

* EVENT...AN ARCTIC COLD FRONT WILL MOVE THROUGH THE TEXAS PANHANDLE
  TONIGHT AND DROP OVERNIGHT LOWS INTO THE LOW TEENS TO SINGLE
  DIGITS. THESE COLD TEMPERATURES AND BREEZY 10 TO 20 MPH NORTH WINDS
  WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 5 BELOW TO 15 BELOW
  ZERO RANGE.

* TIMING...WIND CHILLS WILL DROP TO 5 BELOW ZERO ACROSS THE NORTHERN
  TEXAS PANHANDLE BY 10 PM TONIGHT BEFORE SPREADING TO THE SOUTHERN
  TEXAS PANHANDLE BY 1 AM WEDNESDAY. WIND CHILL VALUES ARE EXPECTED
  TO RISE ABOVE 5 BELOW ZERO BY NOON WEDNESDAY.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
798 
WWUS44 KAMA 050456
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1056 PM CST TUE FEB 4 2014

OKZ001>003-051300-
/O.CON.KAMA.WC.W.0001.000000T0000Z-140205T1800Z/
CIMARRON-TEXAS-BEAVER-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN
1056 PM CST TUE FEB 4 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. 

* EVENT...LOW TEMPERATURES WILL DROP INTO THE SINGLE DIGITS TONIGHT.
  THESE COLD TEMPERATURES AND BREEZY NORTH WINDS BETWEEN 15 AND 25
  MPH WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 15 BELOW TO 20
  BELOW ZERO RANGE.

* TIMING...WIND CHILLS WILL DROP TO 15 BELOW ZERO BY 3 AM WEDNESDAY.
  WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 15 BELOW ZERO BY NOON
  WEDNESDAY.

* IMPACTS...THESE LOW WIND CHILL VALUES WILL LEAD TO FROST BITE 
  AND HYPOTHERMIA IN AS LITTLE A 30 MINUTES IF PROPER 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TXZ001>020-051300-
/O.CON.KAMA.WC.Y.0002.000000T0000Z-140205T1800Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY...
CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...
CANYON...CLAUDE...CLARENDON...WELLINGTON
1056 PM CST TUE FEB 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* EVENT...LOW TEMPERATURES WILL DROP INTO THE LOW TEENS TO SINGLE
  DIGITS TONIGHT. THESE COLD TEMPERATURES AND BREEZY NORTH WINDS
  BETWEEN 15 TO 25 MPH WILL CAUSE WIND CHILL VALUES TO DROP INTO THE
  5 BELOW TO 15 BELOW ZERO RANGE.

* TIMING...WIND CHILLS WILL DROP TO 5 BELOW ZERO ACROSS ALL OF THE
  TEXAS PANHANDLE BY 3 AM WEDNESDAY. WIND CHILL VALUES ARE EXPECTED
  TO RISE ABOVE 5 BELOW ZERO BY NOON WEDNESDAY.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE 
  AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JACKSON
863 
WWUS44 KAMA 051035
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
435 AM CST WED FEB 5 2014

OKZ001>003-051800-
/O.CON.KAMA.WC.W.0001.000000T0000Z-140205T1800Z/
CIMARRON-TEXAS-BEAVER-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN
435 AM CST WED FEB 5 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* EVENT...LOW TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS THIS
  MORNING ACROSS THE OKLAHOMA PANHANDLE. THESE COLD TEMPERATURES AND
  GUSTY NORTH WINDS OF 15 AND 25 MPH WILL MAINTAIN WIND CHILL VALUES
  IN THE 15 BELOW TO 20 BELOW ZERO RANGE.

* TIMING...WIND CHILLS WILL REMAIN AROUND 15 BELOW TO 20 BELOW THIS
  MORNING. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 15 BELOW ZERO
  BY NOON.

* IMPACTS...THESE LOW WIND CHILL VALUES WILL LEAD TO FROST BITE AND
  HYPOTHERMIA IN AS LITTLE A 30 MINUTES IF PROPER PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TXZ001>020-051800-
/O.CON.KAMA.WC.Y.0002.000000T0000Z-140205T1800Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY...
CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...
CANYON...CLAUDE...CLARENDON...WELLINGTON
435 AM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* EVENT...LOW TEMPERATURES WILL REMAIN IN THE LOW TEENS TO SINGLE
  THIS MORNING ACROSS THE TEXAS PANHANDLE. THESE COLD TEMPERATURES
  AND GUSTY NORTH WINDS OF 15 TO 25 MPH WILL MAINTAIN WIND CHILL
  VALUES IN THE 5 BELOW TO 15 BELOW ZERO RANGE.

* TIMING...WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL CONTINUE THIS
  MORNING. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 5 BELOW ZERO
  BY NOON.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE 
  AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLK
717 
WWUS44 KAMA 051738
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1138 AM CST WED FEB 5 2014

OKZ001>003-060000-
/O.EXB.KAMA.WC.Y.0002.140205T1800Z-140206T0000Z/
/O.CON.KAMA.WC.W.0001.000000T0000Z-140205T1800Z/
CIMARRON-TEXAS-BEAVER-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN
1138 AM CST WED FEB 5 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND
CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* EVENT...WIND CHILL READINGS WILL BE IN THE 5 BELOW TO 15 BELOW ZERO
  RANGE ACROSS THE OKLAHOMA PANHANDLE.

* TIMING...WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL CONTINUE
  THROUGH THE REST OF THE AFTERNOON...THEN WINDS WILL FALL BELOW 10 MPH.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE 
  AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ003>005-007>020-060000-
/O.NEW.KAMA.WW.Y.0004.140205T1800Z-140206T1800Z/
/O.EXT.KAMA.WC.Y.0002.000000T0000Z-140206T0600Z/
HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...BOOKER...
HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1138 AM CST WED FEB 5 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON CST
THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.

* EVENT...SNOW WILL BE COMMON ACROSS THE SOUTHERN...NORTH CENTRAL AND
  NORTHEAST TEXAS PANHANDLE THROUGH NOON ON THURSDAY. TOTAL SNOWFALL
  ACCUMULATIONS WILL RANGE FROM 1 TO 4 INCHES WITH THE GREATEST
  AMOUNTS IN THE SOUTHERN TEXAS PANHANDLE. WIND CHILL VALUES WILL
  REMAIN IN THE 5 BELOW TO 15 BELOW ZERO RANGE THROUGH MIDNIGHT.

* TIMING...SNOW WILL CONTINUE AND WILL BE MODERATE AT TIMES THROUGH
  NOON ON THURSDAY. WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL
  CONTINUE THROUGH MIDNIGHT...THEN WINDS ARE EXPECTED TO FALL BELOW
  10 MILES AN HOUR.

* IMPACTS...THE SNOW MAY CAUSE LOW VISIBILITIES AND SLIPPERY ROADS. THESE
  LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND HYPOTHERMIA IF
  PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ001-002-006-060000-
/O.EXT.KAMA.WC.Y.0002.000000T0000Z-140206T0000Z/
DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING
1138 AM CST WED FEB 5 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* EVENT...WIND CHILL VALUES WILL REMAIN IN THE 5 BELOW TO 15 BELOW
  ZERO RANGE ACROSS THE NORTHWEST TEXAS PANHANDLE.

* TIMING...WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL CONTINUE
  THROUGH LATE THIS AFTERNOON...THEN WINDS WILL FALL BELOW 10 MPH.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE 
  AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 3:49 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 4, 3:49 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CST TUE FEB 4 2014

.DISCUSSION...
AS THE SNOW LEAVES THE PANHANDLES THIS EVENING AN ARCTIC AIR MASS
WILL SET UP RESIDENTS FOR THE NEXT FEW DAYS. OVERNIGHT LOWS ARE
EXPECTED TO DROP INTO LOW TEENS ACROSS THE EXTREME SOUTHERN TEXAS
PANHANDLE WHILE DROPPING TO NEAR ZERO ACROSS THE OKLAHOMA PANHANDLE.
THESE LOW TEMPERATURES WILL COUPLE WITH SURFACE WINDS OF 10 TO 20
MPH TO CREATE WIND CHILLS VALUES OF 5 TO 20 DEGREES BELOW ZERO LATE
TONIGHT. THE LOWEST WIND CHILLS ARE EXPECTED TO BE ACROSS THE
OKLAHOMA PANHANDLE WHILE THE WARMEST WIND CHILLS ARE ACROSS THE
SOUTHERN TEXAS PANHANDLE. AS A RESULT A WIND CHILL ADVISORY WILL BE
IN EFFECT ACROSS THE TEXAS PANHANDLE AND A WIND CHILL WARNING WILL BE
IN EFFECT FOR THE OKLAHOMA PANHANDLE FROM LATE TONIGHT INTO
WEDNESDAY.

HIGH TEMPERATURES ARE NOT EXPECTED TO WARM MUCH ACROSS THE PANHANDLE
ON WEDNESDAY WITH HIGHS TOPPING OUT AROUND 10 TO 20 DEGREES. THERE
ARE SOME HINTS THAT SNOW MAY BE POSSIBLE WEDNESDAY AFTERNOON INTO
THURSDAY AFTERNOON AS A SHORTWAVE TROUGH MOVES ACROSS THE PANHANDLE.
THE FORCING ASSOCIATED WITH THIS SYSTEM APPEARS VERY MEAGER IN THE
12Z MODEL RUNS OF THE GFS AND ECMWF WHILE THE NAM IS MUCH SLOWER WITH
THE SHORTWAVE. AS SUCH HAVE LOWERED POPS AND SNOW AMOUNTS FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. STORM TOTAL SNOW
ACCUMULATIONS WITH THIS NEXT SYSTEM SHOULD BE BETWEEN 1 TO 2 INCHES
ACROSS THE TEXAS PANHANDLE WITH UP TO AN INCH ACROSS THE OKLAHOMA
PANHANDLE.

CONDITIONS WILL WARM ON FRIDAY WITH HIGHS RAISING ABOVE FREEZING FOR
THE FIRST TIME ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES.
CHANCES FOR PRECIPITATION OVER THE WEEKEND LOOK LESS LIKELY THAN ON
PREVIOUS DAYS AS MODELS HAVE EITHER WEAKENED THE SHORTWAVE TROUGH OR
PLACES THE PANHANDLES IN THE DRY SLOT OF THE SYSTEM.

ANOTHER CHANCE FOR PRECIPITATION WILL BE POSSIBLE EARLY NEXT WEEK AS
ANOTHER SHORTWAVE DIVES ACROSS THE PANHANDLES. WITH FORECAST HIGHS
IN THE 40S WE COULD SEE A TRANSITION FROM RAIN DURING THE DAY TO
SNOW OVERNIGHT. HOWEVER, THERE REMAINS A HIGH DEGREE ON VARIABILITY
BETWEEN FORECAST MODELS SO EXPECT CHANGES OVER THE COMING DAYS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON CST
     WEDNESDAY FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...WIND CHILL WARNING FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

15/14
Hazardous weather outlook, Feb 4, 3:49 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CST TUE FEB 4 2014

OKZ001>003-TXZ001>020-051000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
349 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT SNOW MAY BE POSSIBLE THROUGH THIS EVENING ACROSS THE TEXAS AND
OKLAHOMA PANHANDLE HOWEVER ACCUMULATIONS ARE EXPECTED TO REMAIN LESS
THAN A QUARTER INCH.

WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 TO 20 DEGREES BELOW ZERO
ACROSS THE OKLAHOMA PANHANDLE AND 5 TO 15 DEGREES BELOW ZERO ACROSS
THE TEXAS PANHANDLE TONIGHT. A WIND CHILL ADVISORY HAS BEEN ISSUED
FOR THE TEXAS PANHANDLE AND A WIND CHILL WARNING HAS BEEN ISSUED FOR
THE OKLAHOMA PANHANDLE BEGINNING AT 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILL VALUES OF 15 TO 20 DEGREES BELOW ZERO ACROSS THE OKLAHOMA
PANHANDLE AND 5 TO 15 DEGREES BELOW ZERO ACROSS THE TEXAS PANHANDLE
ARE EXPECTED WEDNESDAY MORNING. A WIND CHILL ADVISORY FOR THE TEXAS
PANHANDLE AND A WIND CHILL WARNING FOR THE OKLAHOMA PANHANDLE IS IN
EFFECT UNTIL NOON WEDNESDAY.

LIGHT SNOW WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ACCUMULATIONS ARE EXPECTED
TO RANGE FROM 1 TO 2 INCHES.

WIND CHILL VALUES ARE EXPECTED TO DROP INTO THE 5 TO 15 DEGREES BELOW
ZERO ACROSS THE TEXAS AND OKLAHOMA PANHANDLE WEDNESDAY NIGHT INTO
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS AND
LOCAL AUTHORITIES ARE ENCOURAGED TO RELAY REPORTS OF WINTER WEATHER
IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO.

In the hours before

Local storm report, Feb 4, 1:21 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
121 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     SNOW             LIPSCOMB                36.23N 100.27W
02/04/2014  E6.0 INCH        LIPSCOMB           TX   LAW ENFORCEMENT

            STORM TOTAL

&&

EVENT NUMBER AMA1400071

LG
Local storm report, Feb 4, 1:29 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
129 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     SNOW             BEAVER                  36.81N 100.52W
02/04/2014  E5.5 INCH        BEAVER             OK   EMERGENCY MNGR

            5 TO 6 INCHES ACROSS THE COUNTY.

&&

EVENT NUMBER AMA1400072

LG
Local storm report, Feb 4, 1:59 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
159 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             PAMPA                   35.55N 100.96W
02/04/2014  E4.0 INCH        GRAY               TX   PUBLIC

&&

EVENT NUMBER AMA1400073

LG
Local storm report, Feb 4, 2:24 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             TEXLINE                 36.38N 103.02W
02/04/2014  M2.5 INCH        DALLAM             TX   COCORAHS

&&

EVENT NUMBER AMA1400074

LG
Local storm report, Feb 4, 2:29 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
229 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             SPEARMAN                36.20N 101.19W
02/04/2014  M1.5 INCH        HANSFORD           TX   PUBLIC

&&

EVENT NUMBER AMA1400075

LG
Local storm report, Feb 4, 3:16 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     SNOW             1 W AMARILLO            35.20N 101.84W
02/04/2014  M1.0 INCH        POTTER             TX   BROADCAST MEDIA

0610 AM     SNOW             7 ENE AMARILLO          35.23N 101.71W
02/04/2014  M1.3 INCH        POTTER             TX   NWS OFFICE

0635 AM     SNOW             GROOM                   35.20N 101.11W
02/04/2014  M2.0 INCH        CARSON             TX   TRAINED SPOTTER

0650 AM     SNOW             5 SW AMARILLO           35.15N 101.87W
02/04/2014  M1.2 INCH        RANDALL            TX   NWS EMPLOYEE

0700 AM     SNOW             TEXLINE                 36.38N 103.02W
02/04/2014  M2.1 INCH        DALLAM             TX   COCORAHS

0718 AM     SNOW             DAWN                    34.91N 102.20W
02/04/2014  M1.5 INCH        DEAF SMITH         TX   CO-OP OBSERVER

0742 AM     SNOW             5 W CANYON              34.98N 102.01W
02/04/2014  M2.0 INCH        RANDALL            TX   PUBLIC

0758 AM     SNOW             DALHART                 36.06N 102.52W
02/04/2014  M1.0 INCH        DALLAM             TX   CO-OP OBSERVER

0802 AM     SNOW             1 W SANFORD             35.70N 101.55W
02/04/2014  M1.0 INCH        HUTCHINSON         TX   CO-OP OBSERVER

0804 AM     SNOW             SHAMROCK                35.22N 100.25W
02/04/2014  M2.0 INCH        WHEELER            TX   CO-OP OBSERVER

0808 AM     SNOW             ALLISON                 35.61N 100.10W
02/04/2014  M1.0 INCH        WHEELER            TX   CO-OP OBSERVER

0824 AM     SNOW             CLARENDON               34.94N 100.89W
02/04/2014  E1.5 INCH        DONLEY             TX   LAW ENFORCEMENT

            ESTIMATED 1 TO 2 INCHES. SNOW HAS STOPPED FALLING..

0828 AM     SNOW             WELLINGTON              34.85N 100.21W
02/04/2014  E3.0 INCH        COLLINGSWORTH      TX   LAW ENFORCEMENT

            ESTIMATED 3 INCHES. SNOW HAS GENERALLY ENDED.

0830 AM     SNOW             7 SW AMARILLO           35.13N 101.91W
02/04/2014  E2.0 INCH        RANDALL            TX   BROADCAST MEDIA

0834 AM     SNOW             NNE PANHANDLE           35.35N 101.38W
02/04/2014  M2.1 INCH        CARSON             TX   PUBLIC

0838 AM     SNOW             PANHANDLE               35.35N 101.38W
02/04/2014  M3.2 INCH        CARSON             TX   PUBLIC

            NWS LUBBOCK RELAYED REPORT OF 3.2 ON SOUTHWEST SIDE OF
            PANHANDLE.

0845 AM     SNOW             CANYON                  34.98N 101.93W
02/04/2014  M1.0 INCH        RANDALL            TX   CO-OP OBSERVER

0854 AM     SNOW             DUMAS                   35.86N 101.97W
02/04/2014  E2.0 INCH        MOORE              TX   LAW ENFORCEMENT

            SNOW HAS ENDED.

0858 AM     SNOW             SPEARMAN                36.20N 101.19W
02/04/2014  E1.0 INCH        HANSFORD           TX   LAW ENFORCEMENT

0900 AM     SNOW             CLAUDE                  35.11N 101.36W
02/04/2014  E3.0 INCH        ARMSTRONG          TX   TRAINED SPOTTER

0905 AM     SNOW             1 NW PAMPA              35.55N 100.97W
02/04/2014  M3.2 INCH        GRAY               TX   CO-OP OBSERVER

            TOTAL AS OF 9 AM.

0910 AM     SNOW             STRATFORD               36.34N 102.08W
02/04/2014  M1.0 INCH        SHERMAN            TX   CO-OP OBSERVER

0911 AM     SNOW             FELT                    36.57N 102.78W
02/04/2014  E3.0 INCH        CIMARRON           OK   LAW ENFORCEMENT

0911 AM     SNOW             BOISE CITY              36.73N 102.51W
02/04/2014  E2.0 INCH        CIMARRON           OK   LAW ENFORCEMENT

0944 AM     SNOW             MIAMI                   35.69N 100.64W
02/04/2014  M3.0 INCH        ROBERTS            TX   CO-OP OBSERVER

1019 AM     SNOW             CANYON                  34.98N 101.92W
02/04/2014  M1.7 INCH        RANDALL            TX   PUBLIC

1056 AM     SNOW             BRYANS CORNER           36.62N 100.82W
02/04/2014  M5.0 INCH        BEAVER             OK   EMERGENCY MNGR

1100 AM     SNOW             PAMPA                   35.55N 100.96W
02/04/2014  E4.0 INCH        GRAY               TX   PUBLIC

1142 AM     SNOW             CANADIAN                35.91N 100.38W
02/04/2014  E5.5 INCH        HEMPHILL           TX   LAW ENFORCEMENT

            STORM TOTAL

1147 AM     SNOW             PERRYTON                36.39N 100.80W
02/04/2014  E5.0 INCH        OCHILTREE          TX   LAW ENFORCEMENT

            STORM TOTAL

1158 AM     SNOW             GUYMON                  36.69N 101.48W
02/04/2014  E2.0 INCH        TEXAS              OK   EMERGENCY MNGR

            STORM TOTAL

1200 PM     SNOW             SPEARMAN                36.20N 101.19W
02/04/2014  M1.5 INCH        HANSFORD           TX   PUBLIC

0118 PM     SNOW             LIPSCOMB                36.23N 100.27W
02/04/2014  E6.0 INCH        LIPSCOMB           TX   LAW ENFORCEMENT

            STORM TOTAL

0128 PM     SNOW             BEAVER                  36.81N 100.52W
02/04/2014  E5.5 INCH        BEAVER             OK   EMERGENCY MNGR

            5 TO 6 INCHES ACROSS THE COUNTY.

&&

EVENT NUMBER AMA1400032 AMA1400033 AMA1400034 AMA1400035 AMA1400074
AMA1400036 AMA1400038 AMA1400039 AMA1400040 AMA1400041 AMA1400043
AMA1400048 AMA1400049 AMA1400058 AMA1400052 AMA1400053 AMA1400054
AMA1400056 AMA1400057 AMA1400062 AMA1400059 AMA1400063 AMA1400060
AMA1400061 AMA1400064 AMA1400065 AMA1400066 AMA1400073 AMA1400068
AMA1400069 AMA1400070 AMA1400075 AMA1400071 AMA1400072

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:49 PM CSTWind Chill AdvisoryAMABeaver, Cimarron, Texas32 hr

Nearby

Wind Chill Warnings in Oklahoma, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.